Talked to doctor's office (not happy need advice)

Discussion in 'General Parenting' started by HaoZi, Nov 12, 2010.

  1. HaoZi

    HaoZi Guest

    Now, we've established that Zyprexa at bedtime doesn't work for kiddo, right? Right. Hyper, leg pains, etc. She's also eating like a lumberjack, even when she's full she's still hungry. Called doctor's office. They want to cut back the Zyprexa to the previous 5mg taken at bedtime and add Abilify in the morning.
    Am I missing something here, or is this as stupid as it sounds to me? They said try this and call back Monday.
    I'm seriously thinking about keeping the Zyprexa in the morning and if I trial the Abilify on her doing it at night.
    I'm also keeping in mind this (once again) is coming from the same nurse that put her on the previous medications that caused the suicidal reactions, which makes me even more wary.
    "You called late in the day, this is all we can do right now." I called right after the school nurse called me because kiddo has been in the nurse's office seven times this week for complaints due to the Zyprexa.
    *looks for a (headbang) emoticon*
     
  2. Cari Lynn

    Cari Lynn Guest

    Have you tried talking to your pharmacist and asking their idea's on the medications your daughter is taking? Sometimes they have good ideas and information. Good luck.
     
  3. Jena

    Jena New Member

    hey,

    i'm sorry medications are a pain in the butt almost as much as doctor's. how long has she been on zyprexa and what type of complaints from nurse??

    abilify didn't work for my difficult child at all. it was too hard, she was totally looped yet diff kids diff reactions. your trying to combat aggression and anxiety, right? have you ever tried seroquel?
     
  4. HaoZi

    HaoZi Guest

    I always talk to the pharmacist. She also thought they were bonkers and that my idea of doing zyprexa in the morning and abilify at night was a better idea, and had also ben through similar things with her own daughter (she also suggested seroquel in low dose).
    So, starting tomorrow we'll try it that way instead of nurse's way. Glad I'm not the only one that thought that sounded whack, but I wasn't sure if maybe the combination would have some kind of different effect that someone else knew about. Thanks!
     
  5. smallworld

    smallworld Moderator

    Abilify causes activation. That's why it was suggested for the morning. Zyprexa typically causes sedation, but at 10 mg, your daughter may be experiencing EPS (hence the leg pains and hyperactivity). Cutting the dose down to 5 mg may reduce the EPS and she may sleep at night with 5 mg. It's not such a crazy plan.
     
  6. HaoZi

    HaoZi Guest

    She was on 2.5mg 2x day at the psychiatric hospital, and even then I was noticing her hyperness was returning in general and the foot pain started with risperdal and got worse on zyprexa. She was taking 5mg 2x day until a few days ago, it had been upped a few weeks because she was once again starting to lose rational thought patterns. doctor had been wanting her to switch to taking the full 10 once a day instead, so got the full dose this morning and has had stomach issues from eating too much, some foot pain (though we were also running around in the city gym for a while this evening) but not like before. She just now went to bed, though, and being as it's almost 10pm here that won't fly on school nights. I'll keep thread updated on how she does with it, and I appreciate the info SW.
     
  7. HaoZi

    HaoZi Guest

    Check that, she just had leg pains. Right now only advil and a warm wet compress provide any relief, and only sometimes. I wish I could find something that helped!
     
  8. Jena

    Jena New Member

    just wanted to wish you luck. you'll figure it out. you really will. it isnt' easy. i know. she's lucky she has you. the medication game is a nightmare to go thru. glad you have a pharmacist that talks to you. mine does too it's really helpful
     
  9. HaoZi

    HaoZi Guest

    A second compress and a banana seems to have helped this time. Yes, I really like this pharmacist, she's the same one who walked me through what to expect when kiddo went off the celexa because she knew from her own personal experience, and I'm pretty sure she's the same one that also had experience with her kid on clonidine.

    Has your pharmacy said what is taking so long getting your difficult child's zyprexa in? I think the most I've ever had to wait is 2 days. Sometimes they could only fill a few day's worth of the Rx until a shipment came in, but the biggest issue I ever had was the insurance company not wanting to approve because of 2x/day 1/2 dosing instead of one big dose. Any way you could get samples from doctor or get another pharmacy or even hospital pharmacy to fill it for her?

    Adding on: Pharmacist also gave the name of a neuropsychologist she's heard lots of good things about and asked why psychiatrist hadn't referred her yet!
     
  10. Jena

    Jena New Member

    they apologized checked other stores they didnt' have it either. maybe because it's the one that dissolves. i'm going to pick it up in the a.m. and start tmrw night. i have to wean down seroquel, and add in zyprexa. seroquel just always worked for difficult child in the past for sleep.

    we did clonidine for years than i heard some bad junk about it,, got nervous and pulled it.
     
  11. Jena

    Jena New Member

    glad she's better by the way.
     
  12. HaoZi

    HaoZi Guest

    She did decent on the clonidine, I'm surprised they didn't add that back in, but maybe it contraindicates her new one. I'll be waiting to hear how yours does on the new medication.
     
  13. HaoZi

    HaoZi Guest

    She took the Abilify about 2-2.5 hours ago. Hungry, stomachache, there was some cold sweating (didn't last long), she's still awake so it's looking like she can't take either of these at bedtime. No foot/leg pain complaints tonight other than her skinned knee so far.
     
  14. HaoZi

    HaoZi Guest

    Seriously? Does she have a radar? Once again as soon as I post, the leg pains start. I really wish we could find something that helped without causing her this misery!
     
  15. Jena

    Jena New Member

    she tends to be anxiety ridden you said, right? i know with my difficult child if she has one bad reaction to a medication even one symptom and begins a new medication she will at times say oh it's happening again. do you know what i mean more connecting last medication experience with-new medication throw in their anxiety sort of thing. just a thought. because mine did that.

    i saw though on zyprexa side effects what she's experiencing does happen, did you read that? it says its' a rare side effect. i dont' like clonidine at all. it works great for some yet for some reason that medication makes me nervous.

    oh wish you could try seroquel for sleep. bet that would work. abilify was too rough for my child.

    difficult child on new medication, let's just say i'm totally hopeful after i saw what went on after 2.5 dose tonite for first time. child was ripping open cabinets trying chips, crackers, ate peanut butter nutella, half gallon of milk ice cream. yea i'm a loser and almost cried!! She couldn't eat the chips or crackers yet she tried. we got as far as flip it around, bite, chew than she spit it out! i do what i watch speech pathologist do with her during their sessions. we had a huge meltdown here earlier, i actually yelled at her regarding not drinking not ONE shake today. said i've had it hospital here we come! she's sleeping now peacefully. we are on 50mg seroquel and 2.5 zyprexa. i hate medications but wow i really am hopeful this medication will turn it around. i want to see her eat again.

    so what are you going to do now you should wait out abilify a little longer to see how she adjusts to it??
     
  16. HaoZi

    HaoZi Guest

    It's also a side effect of Abilify, but I'm not ready to blame the Abilify just yet. Going to flip them today and do it the nurse's way with the Zyprexa in the late afternoon so no one can say I didn't try it how they told me. Maybe it'll give the Z more time to get out of her system so the lower dose won't affect her so badly. We'll see how a morning dose of Abilify does, too.
     
  17. HaoZi

    HaoZi Guest

    Gave her the Z at 5 like they wanted. She's in screaming pain now and I can't find a way to help her. :(
     
Loading...